The blow-up rate for positive solutions of indefinite parabolic problems and related Liouville type theorems

  • Ruixiang Xing


In this paper, we derive an upper bound estimate of the blow-up rate for positive solutions of indefinite parabolic equations from Liouville type theorems. We also use moving plane method to prove the related Liouville type theorems for semilinear parabolic problems.


blow up rate indefinite problem Liouville type theorem moving plane method semilinear parabolic problem 

MR(2000) Subject Classification

35K55 35K57 


  1. [1]
    Fermanian-Kammerer, C., Merle, F., Zaag, H.: Stability of the blow-up profile of non-linear heat equations from the dynamical system point of view. Math. Ann., 317(2), 347–387 (2000)zbMATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    Filippas, S., Kohn, R. V.: Refined asymptotics for the blowup of u t − Δu = u p. Comm. Pure Appl. Math., 45(7), 821–869 (1992)zbMATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    Giga, Y., Kohn, R. V.: Asymptotically self-similar blow-up of semilinear heat equations. Comm. Pure Appl. Math., 38(3), 297–319 (1985)zbMATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    Giga, Y., Kohn, R. V.: Characterizing blowup using similarity variables. Indiana Univ. Math. J., 36(1), 1–40 (1987)zbMATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    Giga, Y., Kohn, R. V.: Nondegeneracy of blowup for semilinear heat equations. Comm. Pure Appl. Math., 42(6), 845–884 (1989)zbMATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    Merle, F., Zaag, H.: Stability of the blow-up profile for equations of the type u t = Δu + |u|p−1 u. Duke Math. J., 86(1), 143–195 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    Merle, F., Zaag, H.: Optimal estimates for blowup rate and behavior for nonlinear heat equations. Comm. Pure Appl. Math., 51(2), 139–196 (1998)CrossRefMathSciNetGoogle Scholar
  8. [8]
    Fila, M., Souplet, P.: The blow-up rate for semilinear parabolic problems on general domains. NoDEA Nonlinear Differential Equations Appl., 8(4), 473–480 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    Friedman, A., McLeod, B.: Blow-up of positive solutions of semilinear heat equations. Indiana Univ. Math. J., 34(2), 425–447 (1985)zbMATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    Giga, Y., Matsui, S., Sasayama, S.: On blow-up rate for sign-changing solutions in a convex domain. Math. Methods Appl. Sci., 27(15), 1771–1782 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    Giga, Y., Matsui, S., Sasayama, S.: Blow up rate for semilinear heat equations with subcritical nonlinearity. Indiana Univ. Math. J., 53(2), 483–514 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    Gidas, B., Spruck, J.: A priori bounds for positive solutions of nonlinear elliptic equations. Comm. Partial Differential Equations, 6(8), 883–901 (1981)zbMATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    Berestycki, H., Capuzzo-Dolcetta, I., Nirenberg, L.: Superlinear indefinite elliptic problems and nonlinear Liouville theorems. Topol. Methods Nonlinear Anal., 4(1), 59–78 (1994)zbMATHMathSciNetGoogle Scholar
  14. [14]
    Hu, B.: Remarks on the blowup estimate for solution of the heat equation with a nonlinear boundary condition. Differential Integral Equations, 9(5), 891–901 (1996)zbMATHMathSciNetGoogle Scholar
  15. [15]
    Chlebík, M., Fila, M.: From critical exponents to blow-up rates for parabolic problems. Rend. Mat. Appl. Serie (7),, 19(4), 449–470 (1999)zbMATHGoogle Scholar
  16. [16]
    Ackermann, N., Bartsch, T., Kaplicky, P., Quittner, P.: A priori bounds, nodal equlibria and connecting orbits in indefinite superlinear parabolic problems, Trans. A.M.S., 360(7), 3493–3539 (2008)zbMATHCrossRefMathSciNetGoogle Scholar
  17. [17]
    Poláčik, P., Quittner, P.: Liouville type theorems and complete blow-up for indefinite superlinear parabolic equations, Nonlinear elliptic and parabolic problems, 391–402, Birkhäuser, Basel, 2005Google Scholar
  18. [18]
    Bidaut-Véron, M. F.: Initial blow-up for the solutions of a semilinear parabolic equation with source term, Équations aux dérivées partielles et applications, pages 189–198, Gauthier-Villars, Éd. Sci. Méd. Elsevier, Paris, 1998Google Scholar
  19. [19]
    Poláčik, P., Quittner, P., Souplet, Ph.: Singularity and decay estimates in superlinear problems via liouvilletype theorems. part ii: Parabolic equations, Indiana Univ. Math. J., 56(2), 879–908 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    Dancer, E.: Some notes on the method of moving planes. Bull. Austral. Math. Soc., 46(3), 425–434 (1992)MathSciNetCrossRefGoogle Scholar
  21. [21]
    Kavian, O.: Remarks on the large time behaviour of a nonlinear diffusion equation. Ann. Inst. H. Poincaré Anal. Non Linéaire, 4(5), 423–452 (1987)zbMATHMathSciNetGoogle Scholar
  22. [22]
    Levine, H. A., Meier, P.: A blowup result for the critical exponent in cones. Israel J. Math., 67(2), 129–136 (1989)zbMATHCrossRefMathSciNetGoogle Scholar
  23. [23]
    Du, Y. H., Li, S. J.: Nonlinear Liouville theorems and a priori estimates for indefinite superlinear elliptic equations. Adv. Differential Equations, 10(8), 841–860 (2005)zbMATHMathSciNetGoogle Scholar
  24. [24]
    Deng, K., Levine, H. A.: The role of critical exponents in blow-up theorems: the sequel. J. Math. Anal. Appl., 243(1), 85–126 (2000)zbMATHCrossRefMathSciNetGoogle Scholar
  25. [25]
    Galaktionov, V. A., Vázquez, J. L.: The problem of blow-up in nonlinear parabolic equations. Discrete Contin. Dyn. Syst., 8(2), 399–433 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  26. [26]
    Levine, H. A.: The role of critical exponents in blowup theorems. SIAM Rev., 32(2), 262–288 (1990)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag GmbH 2009

Authors and Affiliations

  1. 1.School of Mathematical SciencesSun Yat-sen UniversityGuangzhouP. R. China

Personalised recommendations